My medication was increased just over a

month ago and it’s the reason why I got

better and that’s a good thing

 

but now I’m putting weight on, which

happens after an increase or a new med is

introduced

 

Why does this happen?

Some medications can increase appetite,

cause fluid retention, or slowly lead to

weight gain over a period of time due to

fatigue and lower activity.

 

Drugs that trigger an increase in appetite

work by blocking signals you are full and

you keep on eating, never feeling satisfied.

 

I haven’t weighed myself as I don’t want to

know what the damage is but I can tell you

I feel as if my clothes have shrunk in the

wash and my tummy is huge

 

Soon my bra won’t fit, I’ll be uncomfortable

sitting with the extra weight on my front

and my back will get sore

 

I know this because I have been here before

many times

 

It’s easy to say the medication is more

important than my weight and I agree but

I’m not walking around with a sign on my

head letting people know it’s the drugs that

made me fat!

 

My job doesn’t make it any easier when

I’m supposed to look like a fitness model

 

So what kind of drugs cause weight gain?

 

Top of the list are anti psychotics, then anti

depressants followed by birth control,

beta blockers, corticosteroids, diabetes and

mood stabilisers

 

The average weight gain is 10-28 lbs over a

few months

 

What can you do in this situation?

 

I’m finding exercise is a struggle because

my body feels slow and heavy, although I’ve

started walking again, my advice would be

to get back to what you were initially doing

especially if you’ve been unwell

 

If you can exercise as normal, add some

extra in where you can, to counteract the

increase in eating or the decrease in general

day to day activity

 

It helps too if you have some good food to

snack on, I take my meds at 8:30pm and

by 10pm I’m starving. I feel like I’ve not

eaten all day and I will eat anything

 

The good news is my taste buds get really

sensitive and everything tastes amazing.

I could eat brussel sprouts and enjoy them

but I’m not going to try and find out 🙂

 

The other good news is the weight gain

happens in the first few months then it

levels out so if you can get past this point

keep going!

 

Losing the weight can be difficult and

take some time i.e. up to a year but when

you look at the number of years you will

live it works out at a fraction

 

So I do understand if you have gained

weight because of a med and I can help

you get through it to the other side

 

Don’t! Stop taking the medication

Don’t! Stop exercising, even if it’s harder

Don’t! Eat excessive amounts of crap food

 

Do! Contact me if you want a sensible

approach to eating and exercising while

taking meds

 

Carolyne

 

p.s. I will weigh myself this week and I’ll

let you know how much I’ve put on, my

guess is about 7-10 lbs x

 

 

 


Carolyne
Carolyne

Carolyne is the owner of Fit Strong Females with a Studio in Glasgow City Centre and an Online Membership Site, with 18 years experience. She is also a Fitness, Success and Food Blogger, Author and Writer. You can contact her at carolyne@fitstrongfemales.com or find more information at fitstrongfemales.com 

Leave a Reply

Your email address will not be published.